Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 112, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Sep 11, 2000, 11:22 PM EDT for Mason County, Michigan. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 11:22 PM EDT (03:22 UTC)
- Expired
- Sep 12, 2000, 12:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Mason County, MI
The radar
The Grand Rapids radar (KGRR), 138 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 11:36 PM EDT | Thunderstorm Wind 53 E | Scottville, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 120322 SVRGRR MIC105-120400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1122 PM EDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN WEST CENTRAL MICHIGAN * UNTIL MIDNIGHT EDT * AT 1121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF LUDINGTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTVILLE AROUND 1130 PM EDT CUSTER AROUND 1135 PM EDT WALHALLA AROUND 1145 PM EDT FOUNTAIN AROUND 1150 PM EDT FREESOIL AROUND 1155 PM EDT A SPOTTER IN LUDINGTON REPORTED 57 MPH WINDS WITH THIS STORM. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. RJD/TRH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 9:20 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 11, 9:20 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 920 PM EDT MON SEP 11 2000 NO UPDATES PLANNED TO THE ZONES FOR THE OVERNIGHT HOURS. THUNDERSTORMS UPSTREAM SHOULD SURVIVE AS THEY MOVE INTO THE AREA OVERNIGHT... WITH GOOD UPPER DIVERGENCE HELPING TO KEEP THINGS GOING. HOWEVER... AVAILABLE CAPE ACROSS THE AREA SHOULD REDUCE THE CHANCE OF SEVERE WEATHER SOME... ALTHOUGH WIND IS STILL A CONCERN WITH SEVERE WINDS JUST A FE:W THOUSAND FEET OFF THE SURFACE AT THIS TIME. TRH .GRR...NONE.
In the hours before
Local storm report, Sep 11, 5:52 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS, MI
552 PM EDT MON SEP 11 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM KALAMAZOO MI WIND DAMAGE
09/11/00 KALAMAZOO DAMAGE TO A SHED AND A
CARPORT
0238 PM GRAND JUNCTION MI WIND DAMAGE
09/11/00 VAN BUREN LAW ENFORCEMENT REPORTED
SEVERAL TREES DOWN
0244 PM KALAMAZOO MI WIND DAMAGE
09/11/00 KALAMAZOO LAW ENFORCEMENT REPORTED
, LIMBS AND WIRES DOWN
JKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 12:04 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.